Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 59, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 11, 2022, 2:57 PM PDT. It took effect at May 12, 2022, 8:00 AM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2022, 2:57 PM PDT (21:57 UTC)
- In effect from
- May 12, 2022, 8:00 AM PDT
- Expired
- May 13, 2022, 3:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
249 WHUS76 KEKA 112157 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 257 PM PDT Wed May 11 2022 PZZ475-112300- /O.EXP.KEKA.SC.Y.0058.000000T0000Z-220511T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 257 PM PDT Wed May 11 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM THIS AFTERNOON... $$ PZZ450-120600- /O.NEW.KEKA.SC.Y.0059.220512T1900Z-220513T0700Z/ Pt St George to Cape Mendocino out 10 nm- 257 PM PDT Wed May 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WHAT...South winds 15 to 20 kt with gusts to 25 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon Thursday to midnight Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ470-120600- /O.NEW.KEKA.SC.Y.0059.220512T1300Z-220513T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 257 PM PDT Wed May 11 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT THURSDAY NIGHT... * WHAT...South winds 15 to 20 kt with gusts to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 AM Thursday to midnight Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ455-120400- /O.CON.KEKA.SC.Y.0058.000000T0000Z-220512T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 257 PM PDT Wed May 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts to 25 kt and seas 5 to 6 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
5 follow-up statements
128 WHUS76 KEKA 120336 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 836 PM PDT Wed May 11 2022 PZZ455-120445- /O.EXP.KEKA.SC.Y.0058.000000T0000Z-220512T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 836 PM PDT Wed May 11 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... $$ PZZ450-121145- /O.CON.KEKA.SC.Y.0059.220512T1900Z-220513T0700Z/ Pt St George to Cape Mendocino out 10 nm- 836 PM PDT Wed May 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WHAT...South winds 15 to 20 kt with gusts to around 25 kt and seas 4 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon Thursday to midnight PDT Thursday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-121145- /O.CON.KEKA.SC.Y.0059.220512T1300Z-220513T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 836 PM PDT Wed May 11 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WHAT...South winds 15 to 20 kt with gusts to around 30 kt and seas 5 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 6 AM Thursday to midnight PDT Thursday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
375 WHUS76 KEKA 120922 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 222 AM PDT Thu May 12 2022 PZZ450-121730- /O.EXT.KEKA.SC.Y.0059.220512T1800Z-220513T0700Z/ Pt St George to Cape Mendocino out 10 nm- 222 AM PDT Thu May 12 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 11 AM this morning to midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-121730- /O.EXT.KEKA.SC.Y.0059.220512T1500Z-220513T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 222 AM PDT Thu May 12 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 3 AM PDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 8 AM this morning to 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
485 WHUS76 KEKA 121533 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 833 AM PDT Thu May 12 2022 PZZ450-122345- /O.CON.KEKA.SC.Y.0059.220512T1800Z-220513T0700Z/ Pt St George to Cape Mendocino out 10 nm- 833 AM PDT Thu May 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...South winds increasing to 15 to 20 kt with gusts up to 30 kt and steep seas building to 5 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. Strongest winds will be in the northern portion of this area. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-122345- /O.CON.KEKA.SC.Y.0059.000000T0000Z-220513T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 833 AM PDT Thu May 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt. Steep seas building to 5 feet and a northwest swell 4 feet at 9 seconds. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. Strongest winds will be in the northern portion of this area. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
930 WHUS76 KEKA 122128 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 228 PM PDT Thu May 12 2022 PZZ450-130530- /O.CON.KEKA.SC.Y.0059.000000T0000Z-220513T0700Z/ Pt St George to Cape Mendocino out 10 nm- 228 PM PDT Thu May 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...South winds increasing to 15 to 20 kt with gusts up to 30 kt. Steep seas building to 7 feet and a northwest swell 4 feet at 9 seconds. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Largest seas will be near Pt St George. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-130530- /O.CON.KEKA.SC.Y.0059.000000T0000Z-220513T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 228 PM PDT Thu May 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt. Steep seas building to 7 feet and a northwest swell 4 feet at 9 seconds. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
705 WHUS76 KEKA 130356 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 856 PM PDT Thu May 12 2022 PZZ450-131000- /O.EXT.KEKA.SC.Y.0059.000000T0000Z-220513T1000Z/ Pt St George to Cape Mendocino out 10 nm- 856 PM PDT Thu May 12 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts to around 25 kt and seas 6 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-131000- /O.CON.KEKA.SC.Y.0059.000000T0000Z-220513T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 856 PM PDT Thu May 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Southwest winds 5 to 15 kt with gusts to around 25 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 11, 2:52 PM PDT, 5 minutes earlier.
Area forecast discussion, May 11, 2:52 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PDT Wed May 11 2022
.SYNOPSIS...A series of storm systems will move by north of the area
through Saturday. Periods of rain will affect areas north of Cape
Mendocino, with the heaviest rain across Del Norte County. Clouds
will linger along the coast through the weekend, while the interior
clears out and warms up.
&&
.DISCUSSION...Lingering low-level instability across most of the area
this afternoon is promoting cumulus development, with a few light
showers still possible across the Trinity Horn and the Yolla Bollys.
Clouds will increase from the NW tonight, but perhaps not in time
for temperatures to drop to frosty levels in portions of the
interior again tonight. Have hoisted another Frost Advisory for SE
Humboldt, N central Mendocino, and Lake counties. Otherwise, expect
Thursday morning low temperatures to trend several degrees milder
across most of Humboldt and Del Norte Counties.
The first in a series of passing fronts will bring light rain to Del
Norte and at least the N half of Humboldt County. Del Norte County
will likely stay fairly wet right through Saturday morning, with over
an inch of total rainfall possible. More uncertainty exists with
regard to the southern extent of the rain into Humboldt County, and
it is possible that much of Friday into Saturday morning will feature
just some occasional drizzle around Humboldt Bay. Meanwhile, most
model guidance suggests a moderate atmospheric river will take aim at
the Oregon Coast late Friday into early Saturday morning, and thus
there is a chance that the aforementioned forecast inch rainfall
amounts in Del Norte could end up a little low.
Beyond that, upper-level ridging will build over California through
the weekend, resulting in high temperatures warming up into the 80s
through the interior valleys, accompanied by clearing skies. Onshore
flow may keep the coast a bit cloudier. /AAD&SEC
&&
.AVIATION...Onshore flow along the coast throughout today will aid
in maintaining cloud cover, especially around Humboldt Bay. However,
as a cold front approaches the coast from the northwest, cloud cover
will build throughout the region from the northwest to the southeast.
Light rain showers could reach Del Norte County as early as late
tonight. But, according to Hi-Res models, the light showers will
officially reach coastal Del Norte and northern Humboldt counties by
tomorrow morning. VFR conditions along the coast of northern Humboldt
and Del Norte counties will deteriorate to MVFR conditions as the
cold front approaches. Strong southerly winds are also expected to
accompany the passage of the cold front. Southern interior Mendocino
and Lake counties will maintain VFR conditions throughout the period;
however, this afternoon and into tonight, NBM indicates sustained NW
winds of 10 to 15 knots and potential gusts of up to 25 knots in
downslope valley areas of this region, including KUKI.
&&
.MARINE...Northerly winds and seas will continue to diminish
tonight. However, winds will remain stronger in the southern zones
into this evening, particularly downwind of Cape Mendocino. Southerly
winds will increase on Thursday ahead of an approach front, with a
brief period of advisory-level conditions N of Cape Mendocino.
Seas are expected to generally hold below 10 feet through the week,
consisting of short to mid period waves. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 8 AM Thursday
for CAZ106-110-114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM this evening for PZZ455.
Small Craft Advisory until 3 PM this afternoon for PZZ475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, May 11, 2:36 PM PDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 236 PM PDT Wed May 11 2022 CAZ101>105-107>109-111>113-122145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Northern Trinity- Southern Trinity-Mendocino Coast-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 236 PM PDT Wed May 11 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110-114-115-122145- Southern Humboldt Interior-Northwestern Mendocino Interior- Northern Lake-Southern Lake- 236 PM PDT Wed May 11 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is in effect from midnight tonight until 8 AM Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 11, 9:30 AM PDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
930 AM PDT WED MAY 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 5 SE DINSMORE 40.43N 123.52W
05/10/2022 M0.25 INCH TRINITY CA PUBLIC
5 MINUTE DURATION.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:19 PM PDT | Frost Advisory | EKA | Humboldt, Lake, Mendocino | 18 hr |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.